MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING .IMPRESS®.BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL MANUFACTURING .IMPRESS®.BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 56538CB1-H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a surgical abdominal aortic stent implant procedure [aaa] on a female patient, the proximal hydrophilic segment of the 5f catheter detached within the patient.The physician had acquired retrograde femoral artery access to deliver a coil-type embolic devices, during catheter manipulations over a guidewire under fluoroscopy, the catheter tip detached within the patient's common iliac artery.The physician used a vascular snare device to successfully externalize the fragmented foreign bodies, but the foreign body again was fragmented.A thrombectomy catheter was eventually used to remove all fragmented parts liberating the patient's vessel.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect medical device will not be returning for engineering evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number have been identified.Should the device be returned at a later date, the investigation will be reopened.

Brand Name
.IMPRESS®.BRAIDED CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key16986522
Report Number3010665433-2023-00043
Device Sequence Number6762547
Product Code DQO
UDI-Device Identifier00884450043769
UDI-Public884450043769
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K093004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Catalogue Number56538CB1-H
Device Lot NumberE2078959
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HELIX COILS; INTERVENTIONAL GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale